LECTURE NOTES IN COMPUTER SCIENCE, VOL.3670, PP.51-63, 2005.

TITLE: On Moments of Discrete Phase-Type Distributions

AUTHORS: Tugrul Dayar

ABSTRACT: Recently, an efficient and stable method to compute moments of
first passage times from a subset of states classified as safe to the other
states in ergodic discrete-time Markov chains (DTMCs) has been proposed.
This paper shows that the same method can be used to compute moments of
discrete phase-type (DPH) distributions, analyzes its complexity on various
acyclic DPH (ADPH) distributions, and presents results on a set of DPH
distributions arising in a test suite of DTMCs.

KEY WORDS: Markov chains, discrete phase-type (DPH) distributions, moments,
GTH algorithm.